Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2015, 5:26 PM MDT for Sheridan County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2015, 5:26 PM MDT (23:26 UTC)
- Expired
- Jun 2, 2015, 6:15 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 157 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:35 PM MDT | HAIL 1.75 | 4 Se Rushville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -540 J/kg
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812
WUUS53 KLBF 022326
SVRLBF
NEC161-030015-
/O.NEW.KLBF.SV.W.0046.150602T2326Z-150603T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM MDT TUE JUN 2 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 615 PM MDT
* AT 524 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
CLINTON...AND MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...GORDON...CLINTON...LONE BUTTE AND INTERSECTION OF
HIGHWAY 27 AND MILLS ROAD.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 91 AND 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4283 10255 4287 10218 4262 10212 4262 10240
TIME...MOT...LOC 2326Z 166DEG 12KT 4268 10232
HAIL...1.00IN
WIND...60MPH
$$
MARTIN2 follow-up statements
662
WWUS53 KLBF 022341
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM MDT TUE JUN 2 2015
NEC161-030015-
/O.CON.KLBF.SV.W.0046.000000T0000Z-150603T0015Z/
SHERIDAN NE-
541 PM MDT TUE JUN 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHERIDAN COUNTY UNTIL 615 PM MDT...
AT 539 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...AND
MOVING NORTH AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...GORDON AND CLINTON.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 91 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4268 10213 4265 10242 4283 10255 4287 10218
TIME...MOT...LOC 2342Z 166DEG 12KT 4271 10238
HAIL...1.75IN
WIND...60MPH
$$
MARTIN593 WWUS53 KLBF 030011 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 611 PM MDT TUE JUN 2 2015 NEC161-030021- /O.EXP.KLBF.SV.W.0046.000000T0000Z-150603T0015Z/ SHERIDAN NE- 611 PM MDT TUE JUN 2 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SHERIDAN COUNTY WILL EXPIRE AT 615 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM MDT. LAT...LON 4268 10213 4265 10242 4283 10255 4287 10218 TIME...MOT...LOC 0011Z 166DEG 12KT 4280 10241 $$ MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:50 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 2, 2:50 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT TUE JUN 2 2015 .SYNOPSIS... ISSUED AT 315 PM CDT TUE JUN 2 2015 AT H5 CLOSED LOW OVER NORTHEAST CONUS WITH ANOTHER CLOSED LOW AND ASSOCIATED TROUGH INTO THE SOUTHEAST CONUS CENTERED OVER KENTUCKY. RIDGING INTO THE SOUTHERN AND CENTRAL PLAINS FROM NORTHERN MEXICO TO IOWA. TROUGH OVER THE PACIFIC NORTHWEST. SURFACE LOW PRESSURE OVER MOBRIDGE SD WITH TROUGH AXIS SOUTHWARD ALONG THE KANSAS && .UPDATE... ISSUED AT 350 PM CDT TUE JUN 2 2015 UPDATED FORECAST TO REFLECT SEVERE THUNDERSTORM WATCH FOR NORTHWEST NEBRASKA. && .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 315 PM CDT TUE JUN 2 2015 FORECAST CHALLENGE IS POPS. A SEMISTATIONARY FRONT MOVES SOUTHEAST TONIGHT TO EXTEND NORTHEAST TO SOUTHWEST THROUGH WESTERN NEBRASKA WEDNESDAY MORNING. MODELS ARE IN FAIR AGREEMENT ALTHOUGH LOW CONFIDENCE EXISTS ON THE AREAL EXTENT OF CONVECTION REALIZED. PRECIPITABLE WATER RATIOS ARE NEAR AN INCH IN THE SOUTHWEST TO OVER 1.5 INCHES IN THE FAR NORTH CENTRAL TONIGHT INTO WEDNESDAY MORNING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL. THIS EVENING AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST TO ACROSS THE NORTHERN PANHANDLE BY 7 PM CDT. THUNDERSTORMS SHOULD DEVELOP AS SURFACE HEATING AIDS IN FURTHER DESTABILIZING THE ATMOSPHERE. THE CHANCE FOR THUNDERSTORMS WILL EXTEND THROUGH 9 PM THAN STORM BECOMING MORE ELEVATED THROUGH MIDNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT THE FORECAST AREA THROUGH TONIGHT. OVERNIGHT BOUNDARY LAYER MOISTURE DEEPENS WITH THE EXPECTATION THAT STRATUS WILL DEVELOP AND EXPAND AS CONVECTION MOVES EASTWARD. TEMPERATURES BY DAYBREAK WEDNESDAY WILL FALL INTO THE MIDDLE 50S OVER THE EASTERN PANHANDLE RANGING TO THE MID 60S NORTH CENTRAL. WEDNESDAY THE FRONT WILL REMAIN THE FOCUS FOR STORM DEVELOPMENT AS IT MOVES EAST ACROSS THE STATE AND DRAWS MOISTURE NORTHWEST. THE NAM IS FASTER MOVING THE FRONT SOUTH WITH FORECAST TRENDED TOWARD THE ECMWF AND GFS BLEND. THE CHANCE FOR SEVERE WEATHER REMAINS WITH A HIGHER THREAT FOR SEVERE THUNDERSTORMS OVER SOUTHWEST NEB. TEMPERATURES WEDNESDAY WILL BE DOWN A FEW DEGREES FROM TODAY AS LOW CLOUDS AND STRATUS START THE DAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 315 PM CDT TUE JUN 2 2015 MODELS IN FAIR AGREEMENT IN MID TERM WITH SUBTLE DIFFERENCES IN THE EXTENDED AS FAR AS UPPER PATTERN. WEDNESDAY EVENING SHOULD SEE ONGOING SEVERE WEATHER ESPECIALLY OVER SOUTHWEST NEBRASKA. ALL DEPENDS ON THE PROGRESSION OF THE FRONTAL BOUNDARIES AND THE PLACEMENT OF SURFACE LOW OVER NORTHWEST KANSAS. DIFFLUENCE ALOFT, 30KT LOW LEVEL JET AND SURFACE UPSLOPE FLOW WILL ALL CONTRIBUTE TO FAVORABLE WIND PROFILES. 1500-3000 JKG2 SURFACE BASED CAPE AND A STRONG MID LEVEL WAVE MOVING THROUGH SOUTHWEST FLOW EARLY EVENING AND OVER NIGHT. GFS AND EC DEVELOPING MCS WITH HEAVY RAIN. HAVE RETAINED LIKELY POPS OVER WESTERN NEBRASKA. BOUNDARY LIES ACROSS THE NEBRASKA PANHANDLE AGAIN ON THURSDAY AS SURFACE HIGH BUILDS INTO NORTHERN PLAINS WITH SURFACE LOW OVER SOUTHWEST KANSAS AND BOUNDARY ACROSS THE NEBRASKA PANHANDLE. DYNAMICS NOT AS STRONG BUT BOUNDARY INTERACTING WITH MID LEVEL ENERGY MOVING THROUGH SOUTHWEST FLOW ALOFT WILL SEE THUNDERSTORMS DEVELOP LATE AFTERNOON. TEMPERATURES COOLER BEHIND FRONTAL PASSAGE WEDNESDAY NIGHT WITH HIGHS IN THE 70S. CONTINUED COOL FRIDAY WITH HIGHS IN THE 70S. WARM FRONT LIFTS NORTH ACROSS WESTERN NEBRASKA THURSDAY NIGHT WITH UPSLOPE FLOW OVER THE NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA. SURFACE LOW OVER WESTERN KANSAS LIFTS NORTH THROUGH THE EVENING. STORMS DEVELOPING OVER THE HIGHER TERRAIN TO THE WEST AND THEN MOVING INTO WESTERN NEBRASKA OVER NIGHT. STORMS OVER NORTHERN NEBRASKA THOROUGH THE DAY ON SATURDAY AS A STRONG MID LEVEL WAVE MOVES INTO THE NORTHERN PLAINS. FOCUS WILL BE OVER NORTH AND NORTH CENTRAL NEBRASKA. SUNDAY WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS. HIGHS IN THE 70S. WARMING INTO THE 80S MONDAY WITH BEST CHANCES FOR THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL NEBRASKA WITH A BACK DOOR COLD FRONT. HIGHS IN THE 80S AGAIN ON TUESDAY. CHANCES FOR THUNDERSTORMS ALONG THE SURFACE TROUGH AXIS TO THE WEST AND SPREADING EAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1246 PM CDT TUE JUN 2 2015 VISUAL FLIGHT RULES FOR TERMINALS KLBF AND KVTN THROUGH 03/04Z TONIGHT. MODELS CREATE SOME SPREAD IN FRONTAL POSITION OVER THE NEXT 24 HOURS AND THE POTENTIAL FOR RAINFALL. BOTH AGREEMENT BOUNDARY LAYER MOISTURE RETURNS OVERNIGHT FOR MARGINAL VISUAL FLIGHT RULES OVERNIGHT. AS THE FRONT SLOWLY MOVES SOUTHEAST A SERIES OF DISTURBANCES WILL LIFT NORTHEAST FOR THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. AREAL COVERAGE BEST ACROSS THE NORTH TO INCLUDE THE KVTN TERMINAL. && .HYDROLOGY... ISSUED AT 315 PM CDT TUE JUN 2 2015 SLIGHT INCREASES ALONG THE SOUTH PLATTE RIVER OVER NIGHT WITH UPWARDS OF 1.5 TO 2 INCHES OF RAIN AROUND BIG SPRINGS LAST NIGHT. DO NOT EXPECT NORTH PLATTE TO RISE INTO FLOOD STAGE AGAIN. WILL CONTINUE THE FLOOD ADVISORY THERE. THE NORTH PLATTE RIVER ABOVE MCCONAUGHY CONTINUES IN FLOOD AND WILL SLOWLY FALL THROUGH THE WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...POWER SYNOPSIS...POWER SHORT TERM...KECK LONG TERM...POWER HYDROLOGY...KECK
Hazardous weather outlook, Jun 2, 4:14 AM MDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 AM CDT TUE JUN 2 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-031015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 514 AM CDT TUE JUN 2 2015 /414 AM MDT TUE JUN 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE STRONGEST THUNDERSTORMS COULD CONTAIN VERY LARGE HAIL OF 2 INCH DIAMETER OR LARGER. AN ADDITIONAL THREAT FOR HEAVY RAINFALL WILL EXIST WITH ANY OF THE THUNDERSTORMS WHICH OCCUR. RIVER LEVELS WILL CONTINUE TO RUN HIGH ALONG THE NORTH PLATTE...SOUTH PLATTE...AND PLATTE RIVER SYSTEMS. SEE THE LATEST FLOOD WARNING FORECASTS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THIS WEEK. ON WEDNESDAY THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST NEBRASKA SOUTH OF A LINE FROM CHAPPELL TO NORTH PLATTE AND A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM ELLSWORTH IN SHERIDAN COUNTY TO SARGENT IN CUSTER COUNTY. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. OVER SOUTHWEST NEBRASKA IN THE ENHANCED RISK AREA THERE IS ALSO THE POSSIBILITY FOR ISOLATED TORNADOES. ON THURSDAY THERE IS A CHANCE FOR STRONG TO SEVERE STORMS FROM THE EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND HEAVY RAIN ARE ALL POSSIBLE. FLOODING CONCERNS WILL CONTINUE ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER AND MAIN STEM PLATTE RIVER THROUGH THE WEEK. THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST THIS WEEK AND POSSIBLY NEXT WEEKEND...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING AND THIS RUNOFF COULD CAUSE RIVER LEVELS TO RISE IN SOME AREAS. SEE THE LATEST FLOOD WARNING FORECASTS FOR DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM CDT (4 PM MDT). && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| Jun 1, 7:25 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 65 min |
| Jun 2, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.